Author Topic: Need help to stop benzo's-- doxepin  (Read 467 times)

[Buddie]

Need help to stop benzo's-- doxepin
« on: November 29, 2012, 02:26:27 pm »
Hi
I am 31 yrs old and on benzo's since last ten years for my sleep problem+depression.
.Initially i started treatment with doxepin for around 3 years.then on tryptomer for around 4 years . I also tried escitalopram but nothing eliminates the problem.
Currently i am again on doxepin 150 mg for the last 8 months. I am also taking some herbal ayurvedic medicines.
last month i stopped taking clonazepam which i have taken for around 1 year.
Now i want to taper doxepin.Please help me in tapering it.
Please suggest at which rate i start tappering. I read that doxepin is non-addicting but
it should be  tapered slowly to avoid withdrawl symtoms.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Need help to stop benzo's-- doxepin
« Reply #1 on: November 29, 2012, 02:37:39 pm »
Hi [...],

Welcome to Benzobuddies :)

I'm so sorry that you have suffered so much, and for so long. 

It's very possible that you are still suffering the affect of stopping taking clonazepam.  Did you go cold turkey or did you taper off?  And how much were you on?  Healing from benzo withdrawal can take many months and it is not uncommon for people to suffer from insomnia and depression, along with many other symptoms, in this recovery period.  Personally I would be inclined to wait until things settle down a little before you begin to remove another drug from your system.  It is best to do things slowly when coming off these drugs to allow your Central Nervous System time to make some recovery in between.

It's always best to have your doctor on board when withdrawing from medications..We would advise informing him/her of your wishes to come off the Doxepin also. 

For information on tapering Doxepin you could post to the Other Medications board here http://www.benzobuddies.org/forum/index.php?board=60.0 There will be some members who can share their experience I'm sure.

Our community is very warm and caring and we do hope that you will feel supported and encouraged by being part of our group.  For symptom support please post to the Withdrawal and Recovery

May I ask that you create a signature line. This allows members to see what you are taking and what dose. You could also include a brief history of your benzodiazipine usage. You can see mine at the bottom of this post as an example.  Here's how: Click Here

Please ask questions, we will do our best to help.

[...] xxxx
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Need help to stop benzo's-- doxepin
« Reply #2 on: November 29, 2012, 03:36:12 pm »
Hi
I started from 2 mg of clonazepam and gradually decreased it to zero from 1.5 mg to 1mg,0.5,0.25.I stopped the last dosage around a month ago.but he prescribed 0.5 mg clonazepam SOS in emergency. i have taken three times clonazepam since i last stooped it.Currently i started tapering doxepin to 125 mg since last three weeks.please suggest
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Need help to stop benzo's-- doxepin
« Reply #3 on: November 29, 2012, 05:35:10 pm »
Hi [...],

If you follow the link in my original post you will find the Other Medications board. I have no experience at all of Doxepin but someone on that board  likely will. Alternatively you can do a search, that will bring past threads up for you.

As regards the Clonazepam, I would suggest that you are still experiencing withdrawal.  It looks as if you did a fast taper from a high dose and this will take some time to recover from.  It might be helpful for you to post in the Cold Turkey, Detox & Rapid Withdrawal board for support.  http://www.benzobuddies.org/forum/index.php?board=133.0 The members there will be able to relate to your experience.

It's best once off benzos to remain off them.  Intermittent dosing can make for some severe symptoms and continually going on and off interferes with the GABA receptors recovery.  This will not be helping your withdrawal symptoms.

Here is a link to Professor Ashton's Manual  It is a valuable resource for understanding how benzos affect us and illustrates some of the withdrawal symptoms we experience in withdrawal. 

I hope this helps.  Stay in touch with us.

[...] xxxx
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.